Alert archive / Texas / Tornado Warnings in 2000
Tornado Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 30, 2000, 8:31 PM CDT for Coleman County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 8:31 PM CDT (01:31 UTC)
- Expired
- Apr 30, 2000, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:48 PM CDT | Hail 1 | Coleman, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 010132 TORSJT TXC083-010215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 831 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER VALERA...OR ABOUT 10 MILES SOUTHWEST OF COLEMAN...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... COLEMAN AT 840 PM CDT SANTA ANNA AT 850 PM CDT IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN ALSO BE EXPECTED WITH THIS STORM. IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING...AND STAY AWAY FROM WINDOWS. LAT...LON 3183 9963 3165 9959 3170 9922 3188 9922
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 8:29 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 30, 8:29 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 829 PM CDT SUN APR 30 2000 ...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 1000PM... HAVE UPDATED ZONES TO REMOVE SOME OF THE WESTERN COUNTIES FROM THREAT OF SEVERE THUNDERSTORMS. FRONT HAS JUST PASSED STERLING CITY AND SWEETWATER. DROPPED FISHER...NOLAN...STERLING...IRION FROM SEVERE THUNDERSTORM THREAT. .SJT...NONE. 15 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 47 min |
| Apr 30, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 76 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 62 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 59 min |
| Apr 30, 9:04 PM CDT | Tornado Warning | SJT | Brown | 41 min |
| Apr 30, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 73 min |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
Nearby
Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.